[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.125.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1996

Severe Acute Myopathy Induced by Isotretinoin

Author Affiliations

Servizio di Immunopatologia Cutanea Universita di Genova Viale Benedetto XV, 7 16132 Genoa, Italy

Savona, Italy

Arch Dermatol. 1996;132(12):1521-1522. doi:10.1001/archderm.1996.03890360115029
Abstract

Side effects of isotretinoin treatment most commonly involve the skin, mucous membranes, and musculoskeletal system, but are usually mild and dose dependent. We describe 2 patients with nodulocystic acne in whom isotretinoin therapy was associated with the development of severe acute myopathy.

Report of Cases.  A 19-year-old woman and a 20-year-old man presented with recalcitrant nodulocystic acne unresponsive to various types of treatment, all of which had been discontinued several weeks previously. Apart from acne lesions, results of physical examination and laboratory investigations at the time of presentation were normal. Treatment with oral isotretinoin, 0.5 mg/kg daily, was started.On follow-up examination, both patients complained of cutaneous aggravation associated with muscle pain and pathologic fatigue. At that time patient I had been treated for 3 months and patient 2 for 15 days. There was no history of unusual physical activity, intercurrent illness, or drug intake. Both patients were hospitalized for

First Page Preview View Large
First page PDF preview
First page PDF preview
×